Alert archive / Virginia / Flash Flood Warnings in 2013
Flash Flood Warning 27, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 10, 2013, 5:08 PM EDT for Pulaski County, Virginia. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2013, 5:08 PM EDT (21:08 UTC)
- Expired
- Jul 10, 2013, 11:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Pulaski County, VA
The radar
The Roanoke radar (KFCX), 40 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 5:15 PM EDT | FLASH FLOOD | 6 Nw Dublin, VA | WATER FLOWING OVER LITTLE CREEK ROAD AND INVADING THE BASEMENT OF A HOME. LITTLE CREEK ROAD CLOSED. EVENT STARTED EARLIER. |
| Jul 10, 8:35 PM EDT | FLASH FLOOD | 2 Nw Dublin, VA | RUNOFF FROM HEAVY RAINFALL FLOWING ACROSS SEVERAL ROADS AND INTO BACK CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 587 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
387
WGUS51 KRNK 102108
FFWRNK
VAC155-110300-
/O.NEW.KRNK.FF.W.0027.130710T2108Z-130711T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
508 PM EDT WED JUL 10 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN PULASKI COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 1100 PM EDT
* AT 503 PM EDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE AREA. UP TO THREE
INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DUBLIN...
AND PARROTT.
ADDITIONAL RAINFALL AMOUNTS OF TWO INCHES ARE POSSIBLE IN THE WARNED
AREA BY 7PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. THE WATER MAY BE TOO DEEP
TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND DONT DROWN. NEVER TRY
TO CROSS A FLOWING STREAM ON FOOT.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3719 8076 3723 8063 3720 8060 3719 8059
3719 8058 3717 8056 3709 8077 3715 8084
$$
AS4 follow-up statements
838
WGUS71 KRNK 102237
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
637 PM EDT WED JUL 10 2013
VAC155-110300-
/O.CON.KRNK.FF.W.0027.000000T0000Z-130711T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI VA-
637 PM EDT WED JUL 10 2013
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHERN PULASKI COUNTY IN SOUTHWEST VIRGINIA...
AT 635 PM EDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE WARNED AREA. UP TO THREE
INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED ALONG
BACK CREEK AND OTHER STREAMS THAT FLOW INTO THE NEW RIVER.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DUBLIN...
AND PARROTT.
ADDITIONAL RAINFALL AMOUNTS UP TO ONE INCH ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS NEARBY COUNTRY ROADS AND FARMLAND. IF
YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN!
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3719 8076 3723 8063 3720 8060 3719 8059
3719 8058 3717 8056 3709 8077 3715 8084
$$
AS156
WGUS71 KRNK 102324
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
724 PM EDT WED JUL 10 2013
VAC155-110300-
/O.CON.KRNK.FF.W.0027.000000T0000Z-130711T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI VA-
724 PM EDT WED JUL 10 2013
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHERN PULASKI COUNTY IN SOUTHWEST VIRGINIA...
AT 721 PM EDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
HEAVY RAIN HAD FALLEN OVER THE WARNED AREA. UP TO THREE INCHES OF
RAIN SINCE 4PM HAVE ALREADY BEEN REPORTED. FLASH FLOODING IS
EXPECTED ALONG BACK CREEK.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DUBLIN...
AND PARROTT.
HEAVY RAIN HAS MOVED OUT OF THE AREA...HOWEVER...RUNOFF FROM
RAINFALL EARLIER THIS AFTERNOON WAS STILL DRAINING INTO BACK CREEK
AND OTHER TRIBUTARIES OF THE NEW RIVER,
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. THE WATER MAY BE TOO DEEP
TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND DONT DROWN. NEVER TRY
TO CROSS A FLOWING STREAM ON FOOT.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3719 8076 3723 8063 3720 8060 3719 8059
3719 8058 3717 8056 3709 8077 3715 8084
$$
AS853
WGUS71 KRNK 110048
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
848 PM EDT WED JUL 10 2013
VAC155-110300-
/O.CON.KRNK.FF.W.0027.000000T0000Z-130711T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI VA-
848 PM EDT WED JUL 10 2013
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHERN PULASKI COUNTY IN SOUTHWEST VIRGINIA...
AT 844 PM EDT...EMERGENCY MANAGEMENT REPORTED RUNOFF FROM HEAVY RAIN
NEAR BACK CREEK. THE RUNOFF WAS FLOWING OVER SEVERAL ROADS AND INTO
BACK CREEK. BACK CREEK WAS AT BANKFULL AND WILL BEGIN FLOODING
SHORTLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DUBLIN...
AND PARROTT.
UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN SINCE THIS AFTERNOON.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO ARE POSSIBLE IN THE WARNED
AREA OVERNIGHT. THIS ADDITIONAL RAINFALL WOULD RESULT IN CONTINUED
FLOODING ALONG BACK CREEK AND OTHER STREAMS AND CREEKS IN THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO SEE THE
FLOODING. IF FLASH FLOODING IS OBSERVED...MOVE UP TO HIGHER GROUND
QUICKLY. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3719 8076 3723 8063 3720 8060 3719 8059
3719 8058 3717 8056 3709 8077 3715 8084
$$
AS492
WGUS71 KRNK 110251
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1051 PM EDT WED JUL 10 2013
VAC155-110300-
/O.EXP.KRNK.FF.W.0027.000000T0000Z-130711T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI VA-
1051 PM EDT WED JUL 10 2013
...THE FLASH FLOOD WARNING FOR NORTHERN PULASKI COUNTY WILL EXPIRE
AT 1100 PM EDT...
THE HEAVY RAIN HAS ENDED. WATER LEVELS ON BACK CREEK AND NEARBY
STREAMS WILL CONTINUE TO RECEDE.
LAT...LON 3719 8076 3723 8063 3720 8060 3719 8059
3719 8058 3717 8056 3709 8077 3715 8084
$$
ASWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 3:52 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 10, 3:52 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
352 PM EDT WED JUL 10 2013
.SYNOPSIS...
A DEEPENING UPPER TROUGH ACROSS THE GREAT LAKES WILL PUSH A COLD
FRONT INTO THE REGION THURSDAY. DISTURBANCES IN ADVANCE OF THIS
TROUGH WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS TODAY THROUGH THURSDAY ACROSS THE REGION. BEHIND THE
COLD FRONT...COOLER...DRIER CONDITIONS ARE EXPECTED FOR FRIDAY
INTO THE WEEKEND.
&&
.NEAR TERM /THROUGH THURSDAY/...
AS OF 317 PM EDT WEDNESDAY...
A SERIES OF WEAK DISTURBANCES ALOFT WILL CROSS THE MIDDLE ATLANTIC
REGION THIS AFTERNOON INTO TONIGHT. A STRONGER UPPER LEVEL TROUGH
AND ASSOCIATED SURFACE COLD FRONT WILL MOVE EAST INTO THE OUR REGION
THURSDAY.
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON
INTO TONIGHT. WITH PWATS FROM 1.70 TO 2.0 INCHES AND A SLOW STORM
MOTION...ANY THUNDERSTORMS THAT DEVELOPS COULD BE EFFICIENT RAIN
PRODUCER. FFG VALUES REMAIN VERY LOW FROM RECENT HEAVY RAINFALL.
GIVEN THE VERY WET ANTECEDENT SOIL CONDITIONS ACROSS THE REGION FROM
THE PAST TWO WEEKS OF EXCESSIVE RAINFALL. DECIDED TO POST A FLASH
FLOOD WATCH FOR THE WEST UNTIL 2 AM WITH HIGHER RAINFALL RATES ONE
TO TWO POSSIBLE. A STRONGER THUNDERSTORM IS POSSIBLE INTO THIS
EVENING WITH POTENTIAL FOR GUSTY WINDS AND HAIL.
USED A BLEND OF THE HRRR AND THE RNK-WRFARW FOR POPS TONIGHT INTO
THURSDAY. AS THE COLD FRONT MOVES EAST ON THURSDAY TAPER OFF POPS
FROM THE NORTHWEST TO SOUTHEAST. A STRONGER THUNDERSTORM IS POSSIBLE
IN THE SOUTH AND SOUTHEAST ON THURSDAY WITH THE POTENTIAL OF HEAVY
RAIN.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
AS OF 345 PM EDT WEDNESDAY...
THURSDAY EVENING...SURFACE FRONT WILL BE WORKING ITS WAY ACROSS
THE PIEDMONT WITH MODELS TAKING THE FRONT TO THE SANDHILLS OF NC
BEFORE STALLING FRIDAY. NOT SURE HOW MUCH CLEARING WILL TAKE PLACE
BEHIND THE FRONT AS THE UPPER LEVEL FLOW BECOMES BLOCKY WITH THE
UPPER TROUGH ALSO STALLING ALOFT. AT THE VERY LEAST THINK DRYING
WILL TAKE PLACE IN THE LOWER AND MID LEVELS AS THE AS WINDS TURN
NORTHERLY...THEN NORTHEASTERLY AS SURFACE HIGH PRESSURE TRYS TO
WEDGE INTO THE AREA FROM THE NORTH. ATTM...WILL REMAIN OPTOMISTIC
AND KEEP FORECAST DRY FOR FRIDAY THROUGH AT LEAST THE FIRST HALF
OF THE WEEKEND. AT SOME POINT WINDS WILL VEER WITH SOUTHEASTERLY
FLOW BRINGING MOISTURE BACK INTO THE FORECAST.
WENT WITH THE COOLER MAV MOS WITH THE THINKING THAT MORE CLOUD
COVER AND A NORTHEASTERLY SURFACE WIND COMPONENT WILL KEEP THE
NUMBERS DOWN.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 345 PM EDT WEDNESDAY...
CAN'T SEEM TO SHAKE THE WET PATTERN.
MODEL GUIDANCE GENERALLY AGREES THE UPPER TROUGH ALONG THE EAST
COAST WILL BECOME STUCK...POSSIBLY CUTTING OFF AND RETROGRADING
NEXT WEEK. THIS WILL QUICKLY TURN THE LOW LEVEL FLOW...WITH WINDS
CHANNELLING DEEPER MOISTURE BACK INTO THE FORECAST AREA FAVORING
HIGHER POPS.
AS FOR TEMPS...DO NOT SEE ANY EXTREMES. 85H TEMPS HOVER AROUND
+16 DEG C FOR MOST OF THE WEEK. WITH A MIX OF SUN AND CLOUDS THIS
SHOULD YEILD HIGH TEMPS MAINLY IN THE 80S AND LOWS IN THE 60S.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
AS OF 145 PM EDT WEDNESDAY...
SCATTERED MVFR SHOWERS AND THUNDERSTORMS WILL MOVE EAST ACROSS
THE REGION TONIGHT INTO THURSDAY...AS UPPER TROUGH DEEPENS ACROSS
THE GREAT LAKES REGION.
EXPECT MORE WIDESPREAD MVFR/ISOLATED IFR CIGS TO DEVELOP MANY
SITES AFT 00Z IN SHRA AND ISOLD TSRA...WHICH SHOULD PERSIST
THROUGHOUT THE NIGHT. WINDS REMAINING SW5-7KTS THROUGH THE TAF
VALID PERIOD.
MEDIUM TO HIGH CONFIDENCE IN CIGS THROUGH TAF VALID PERIOD.
MEDIUM TO HIGH CONFIDENCE IN VSBYS THROUGH TAF VALID
PERIOD...EXCEPT LOW TO MEDIUM CONFIDENCE IN THUNDERSTORMS.
HIGH CONFIDENCE IN WIND SPD/DIR THROUGH TAF VALID PERIOD.
EXTENDED AVIATION DISCUSSION...
LATEST MODELS CONTINUE TREND OF PUSHING CONVECTION MOSTLY INTO THE
PIEDMONT THURSDAY...BUT EXPECT LINGERING SHRA/ISOLD TSRA FURTHER
WEST. PERIODS OF MVFR-IFR CIGS APPEAR LIKELY EARLY THU...IMPROVING
TO MVFR-VFR BY AFTERNOON. MUCH IMPROVED AVIATION CONDITIONS APPEAR
IN THE OFFING FOR FRI-SAT AS SFC HIGH PRESSURE BUILDS DOWN FROM
THE NORTH AND HIGH PRESSURE ALOFT BUILDS TO THE NORTH OF THE AREA.
MODELS CONTINUE TO KEEP THE DEEPER MOISTURE AND ASSOCIATED TSRA
ACTIVITY WELL SOUTH OF THE AREA DURING THIS TIME FRAME.
THUS...MOSTLY VFR CONDITIONS ARE EXPECTED OUTSIDE OF TYPICAL EARLY
MORNING IFR BR/FG.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 2 AM EDT THURSDAY FOR VAZ007-009>020-
022>024-032.
NC...FLASH FLOOD WATCH UNTIL 2 AM EDT THURSDAY FOR NCZ001>003-018-
019.
WV...FLASH FLOOD WATCH UNTIL 2 AM EDT THURSDAY FOR WVZ042>045.
&&
SYNOPSIS...RAB
NEAR TERM...KK/RAB
SHORT TERM...PM
LONG TERM...PM
AVIATION...KK/RABHazardous weather outlook, Jul 10, 3:32 PM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 332 PM EDT WED JUL 10 2013 NCZ004>006-020-VAZ033>035-043>047-058-059-111945- STOKES-ROCKINGHAM-CASWELL-YADKIN-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 332 PM EDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. THE MAIN THREAT WILL BE DAMAGING DOWNBURST WINDS. LOCALIZED FLOODING AND FLASH FLOODING WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY... MAINLY ACROSS THE PIEDMONT AREA OF SOUTH CENTRAL VIRGINIA AND NORTH CENTRAL NORTH CAROLINA. HEAVY RAIN WILL BE POSSIBLE THURSDAY...WITH LOCALIZED FLOODING OR FLASH FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ001>003-018-019-VAZ007-009>020-022>024-032-WVZ042>045-111945- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-MERCER-SUMMERS-MONROE- GREENBRIER- 332 PM EDT WED JUL 10 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. THE MAIN THREAT WILL BE DAMAGING DOWNBURST WINDS. FLASH FLOODING IS LIKELY WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY... MAINLY ACROSS THE PIEDMONT AREA OF SOUTH CENTRAL VIRGINIA AND NORTH CENTRAL NORTH CAROLINA. HEAVY RAIN WILL BE POSSIBLE THURSDAY...WITH LOCALIZED FLOODING OR FLASH FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 10, 4:28 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 428 PM EDT WED JUL 10 2013 NCZ001-102100- ASHE NC- 428 PM EDT WED JUL 10 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... CENTRAL ASHE COUNTY IN NORTHWEST NORTH CAROLINA... * UNTIL 500 PM EDT * AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WEST JEFFERSON...MOVING TO THE EAST AT 10 MPH. * PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. * LOCATIONS IMPACTED INCLUDE... JEFFERSON... OTHELLO... BALDWIN... AND WEST JEFFERSON. LAT...LON 3635 8157 3643 8159 3647 8148 3634 8141 TIME...MOT...LOC 2024Z 257DEG 8KT 3641 8153 DS
Special weather statement, Jul 10, 4:40 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
440 PM EDT WED JUL 10 2013
VAZ014-102115-
MONTGOMERY VA-
440 PM EDT WED JUL 10 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 515 PM EDT
* AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PRICES FORK TO
CHILDRESS...MOVING TO THE NORTHEAST AT 15 MPH.
* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
BLACKSBURG...
CHRISTIANSBURG...
PRICES FORK...
WALTON...
AND MERRIMAC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3732 8041 3712 8031 3704 8049 3713 8053
3715 8053 3716 8054 3719 8056 3719 8052
3720 8051 3720 8056 3724 8058
TIME...MOT...LOC 2037Z 236DEG 14KT 3723 8055 3706 8047
DSLocal storm report, Jul 10, 4:42 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
442 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLOOD ADWOLF 36.79N 81.59W
07/10/2013 SMYTH VA EMERGENCY MNGR
WATER STANDING ON SOME ROADS IN ADWOLF.
&&
FISHERSpecial weather statement, Jul 10, 4:50 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
450 PM EDT WED JUL 10 2013
NCZ003-VAZ016-102115-
SURRY NC-CARROLL VA-
450 PM EDT WED JUL 10 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTH CENTRAL CARROLL COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 515 PM EDT
* AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LAMBSBURG...MOVING TO THE NORTHEAST AT
20 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
CANA...
FANCY GAP...
AND LAMBSBURG.
LAT...LON 3653 8087 3669 8070 3661 8062 3660 8063
3659 8062 3655 8061 3647 8080
TIME...MOT...LOC 2045Z 235DEG 18KT 3654 8078
DSSpecial weather statement, Jul 10, 4:57 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
457 PM EDT WED JUL 10 2013
NCZ001-019-102130-
WILKES NC-ASHE NC-
457 PM EDT WED JUL 10 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHWESTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
EASTERN ASHE COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 530 PM EDT
* AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR OTHELLO...MOVING TO THE SOUTHEAST AT 20
MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
GLENDALE SPRINGS...
WAGONER...
AND OTHELLO.
LAT...LON 3634 8149 3644 8146 3641 8126 3638 8124
3636 8125 3637 8124 3636 8124 3626 8127
TIME...MOT...LOC 2054Z 300DEG 18KT 3638 8141
DSSpecial weather statement, Jul 10, 5:03 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
503 PM EDT WED JUL 10 2013
VAZ047-102115-
BUCKINGHAM VA-
503 PM EDT WED JUL 10 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTH CENTRAL BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...
* UNTIL 515 PM EDT
* AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SHEPPARDS...MOVING TO THE EAST AT 15
MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
SHEPPARDS.
LAT...LON 3734 7847 3733 7850 3737 7854 3744 7840
3743 7840
TIME...MOT...LOC 2058Z 248DEG 14KT 3737 7845
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:15 PM EDT | Special Weather Statement | RNK | City of Danville | 30 min |
| Jul 9, 9:14 PM EDT | Special Weather Statement | RNK | City of Danville | 31 min |
| Jul 9, 9:15 PM EDT | Special Weather Statement | RNK | Halifax | 30 min |
| Jul 9, 9:33 PM EDT | Special Weather Statement | RNK | Halifax | 42 min |
| Jul 10, 1:01 PM EDT | Special Weather Statement | RNK | Bath | 59 min |
| Jul 10, 1:20 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 55 min |
| Jul 10, 1:57 PM EDT | Special Weather Statement | RNK | Alleghany, Botetourt, Rockbridge, City of Covington, City of Lexington | 63 min |
| Jul 10, 2:20 PM EDT | Areal Flood Advisory | RNK | Botetourt, Craig | 3 hr |
| Jul 10, 2:27 PM EDT | Special Weather Statement | RNK | Floyd | 33 min |
| Jul 10, 2:29 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 31 min |
| Jul 10, 2:37 PM EDT | Special Weather Statement | RNK | Floyd | 23 min |
| Jul 10, 2:43 PM EDT | Special Weather Statement | RNK | Tazewell | 32 min |
| Jul 10, 2:47 PM EDT | Special Weather Statement | RNK | Wythe | 28 min |
| Jul 10, 2:53 PM EDT | Special Weather Statement | RNK | City of Roanoke | 37 min |
| Jul 10, 2:56 PM EDT | Special Weather Statement | RNK | Tazewell | 34 min |
| Jul 10, 2:58 PM EDT | Special Weather Statement | RNK | Franklin | 32 min |
| Jul 10, 2:59 PM EDT | Flash Flood Watch | RNK | Alleghany, Bath, Bland, Botetourt, Carroll, Craig and 18 more | 11 hr |
| Jul 10, 3:03 PM EDT | Special Weather Statement | RNK | Floyd | 27 min |
| Jul 10, 3:07 PM EDT | Special Weather Statement | RNK | Carroll | 38 min |
| Jul 10, 3:09 PM EDT | Special Weather Statement | RNK | Grayson | 36 min |
| Jul 10, 3:11 PM EDT | Areal Flood Advisory | RNK | Botetourt, Roanoke, City of Roanoke, City of Salem | 3 hr |
| Jul 10, 3:18 PM EDT | Special Weather Statement | RNK | City of Radford | 27 min |
| Jul 10, 3:25 PM EDT | Flash Flood Warning | RNK | Roanoke, City of Roanoke, City of Salem | 3 hr |
| Jul 10, 3:27 PM EDT | Special Weather Statement | RNK | Wythe | 33 min |
| Jul 10, 3:31 PM EDT | Special Weather Statement | RNK | City of Roanoke | 29 min |
| Jul 10, 3:33 PM EDT | Special Weather Statement | RNK | Grayson | 27 min |
| Jul 10, 3:34 PM EDT | Special Weather Statement | RNK | Montgomery | 26 min |
| Jul 10, 3:48 PM EDT | Special Weather Statement | RNK | Buckingham | 27 min |
| Jul 10, 3:50 PM EDT | Special Weather Statement | RNK | Pulaski | 25 min |
| Jul 10, 3:57 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 33 min |
| Jul 10, 4:01 PM EDT | Special Weather Statement | RNK | Buckingham | 29 min |
| Jul 10, 4:04 PM EDT | Special Weather Statement | RNK | Pulaski | 26 min |
| Jul 10, 4:15 PM EDT | Special Weather Statement | RNK | Buckingham | 30 min |
| Jul 10, 4:17 PM EDT | Areal Flood Advisory | RNK | Buckingham | 3 hr |
| Jul 10, 4:22 PM EDT | Special Weather Statement | RNK | Buckingham | 23 min |
| Jul 10, 4:23 PM EDT | Special Weather Statement | RNK | Bedford | 37 min |
| Jul 10, 4:25 PM EDT | Special Weather Statement | RNK | City of Radford | 35 min |
| Jul 10, 4:40 PM EDT | Special Weather Statement | RNK | Montgomery | 35 min |
| Jul 10, 4:43 PM EDT | Areal Flood Advisory | RNK | Wythe | 3 hr |
| Jul 10, 4:50 PM EDT | Special Weather Statement | RNK | Carroll | 25 min |
| Jul 10, 5:03 PM EDT | Special Weather Statement | RNK | Prince Edward | 12 min |
| Jul 10, 5:14 PM EDT | Areal Flood Advisory | RNK | Montgomery, Pulaski, City of Radford | 3 hr |
| Jul 10, 5:45 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 30 min |
| Jul 10, 5:49 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 26 min |
| Jul 10, 5:56 PM EDT | Special Weather Statement | RNK | Franklin | 34 min |
| Jul 10, 6:15 PM EDT | Special Weather Statement | RNK | City of Roanoke | 45 min |
| Jul 10, 6:19 PM EDT | Special Weather Statement | RNK | Appomattox | 26 min |
| Jul 10, 6:32 PM EDT | Special Weather Statement | RNK | Franklin | 28 min |
| Jul 10, 6:42 PM EDT | Special Weather Statement | RNK | Halifax | 33 min |
| Jul 10, 6:51 PM EDT | Special Weather Statement | RNK | Appomattox | 24 min |
| Jul 10, 6:54 PM EDT | Flash Flood Warning | RNK | Montgomery, Roanoke | 3 hr |
| Jul 10, 6:59 PM EDT | Special Weather Statement | RNK | Franklin | 31 min |
| Jul 10, 7:18 PM EDT | Special Weather Statement | RNK | Buckingham | 27 min |
| Jul 10, 7:32 PM EDT | Special Weather Statement | RNK | Franklin | 28 min |
| Jul 10, 7:34 PM EDT | Areal Flood Advisory | RNK | Franklin | 3 hr |
| Jul 10, 7:43 PM EDT | Special Weather Statement | RNK | Buckingham | 17 min |
| Jul 10, 7:53 PM EDT | Special Weather Statement | RNK | Smyth | 37 min |
Nearby
Flash Flood Warnings in Virginia, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.